Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 127, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 11, 2000, 7:48 PM EDT for Union County, Pennsylvania. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2000, 7:48 PM EDT (23:48 UTC)
- Expired
- Jun 11, 2000, 8:30 PM EDT
- In force
- 42 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Union County, PA
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.8 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -255 J/kg
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 112348
SVRCTP
PAC119-120030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
748 PM EDT SUN JUN 11 2000
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN UNION COUNTY.
* UNTIL 830 PM EDT.
* AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH DAMAGING WINDS 6 MILES SOUTHWEST OF
MIFFLINBURG...OR ABOUT OVER HARTLETON...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MIFFLINBURG AT 755 PM.
LEWISBURG AND LINNTOWN AT 815 PM.
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS. STAY INDOORS AWAY FROM-
WINDOWS.
$$
GRUMM
LAT...LON 4089 7683 4095 7689 4103 7689 4098 7719
4086 7717 4089 7707What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:55 PM EDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jun 11, 2:55 PM EDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 255 PM EDT SUN JUN 11 2000 WATER VAPOR LOOP SHOWING S/WV OVER UPPER MID WEST...WHICH IS POISED TO TRACK SE ACROSS THE NE STATES OVER THE NEXT 24 HRS. REGIONAL RADAR LOOP SHOWING BAND OF SHOWERS/STORMS FROM GRT LKS TO NEW ENGLAND ASSOCIATED WITH PLUME OF TROPICAL MOISTURE ON PERIPHERY OF E COAST HI PRES SYSTEM. THIS BAND OF SHOWERS/STORMS WILL SHIFT SOUTHWARD TONIGHT AND MONDAY AS S/WV PASSES TO OUR NORTH. HOWEVER SFC FRONT...WHICH CURRENTLY LIES ACROSS UPSTATE NY AND SOUTHERN NEW ENGLAND...WILL ONLY MAKE IT INTO CENTRAL PA MON EVENING BASED ON LATEST GUIDANCE. SO...DESPITE CLOUDS AND SHOWERS...MONDAY SHOULD BE ANOTHER MUGGY AND RELATIVELY WARM DAY. SHOULD SEE A RESPITE FROM THE SHOWERS/STORMS MON NITE...ESPECIALLY NORTHERN SECTIONS...AS DRIER AIR FILTERS SOUTHWARD BEHIND COLD FRONT. THEN BY F48 SIGNIFICANT DIFFERENCES DEVELOP BETWEEN MODELS. AVN DEVELOPS POTENT S/WV PASSING THROUGH THE E GRT LKS...BRINGING CONVECTION BACK INTO THE AREA WITH A RETURNING WARM FRONT. HOWEVER...WILL LEAN TOWARDS THE CONSENSUS ETA/NGM SOLUTION...WHICH APPEARS TO KEEP DEEP MOISTURE AND FRONTAL BOUNDARY TO OUR SOUTHWEST. WORK ZONES ALREADY SENT AS PHLADMCTP. .CTP...SPS FOR SLIGHT RISK SEVERE INTO THE EVENING OVER NORTHERN PA. FITZGERALD
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:38 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming | 67 min |
| Jun 11, 7:03 PM EDT | Severe Thunderstorm Warning | CTP | Union | 42 min |
| Jun 11, 7:17 PM EDT | Severe Thunderstorm Warning | CTP | Montour, Northumberland | 43 min |
| Jun 11, 7:34 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 26 min |
| Jun 11, 7:37 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin, Snyder | 53 min |
| Jun 11, 7:59 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Schuylkill | 61 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.